Alert archive / South Carolina / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 93, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 12, 2003, 4:15 PM EDT for Berkeley County, South Carolina. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2003, 4:15 PM EDT (20:15 UTC)
- Expired
- Jun 12, 2003, 5:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Berkeley County, SC
The radar
The Columbia radar (KCAE), 124 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.3 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2280 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
299 WUUS52 KCHS 122015 SVRCHS SCC015-122115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 414 PM EDT THU JUN 12 2003 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 515 PM EDT * AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS 2 MILES NORTHEAST OF BONNEAU BEACH...OR ABOUT 5 MILES SOUTHWEST OF SAINT STEPHEN...MOVING NORTHEAST 20 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... SAINT STEPHEN AND BONNEAU... ADDITIONAL SEVERE THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES IN THE WARNED AREA...ESPECIALLY BETWEEN PRINGLETON AND CHICORA. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 843-747-5046. LAT...LON 3335 8011 3324 7995 3334 7975 3349 7998 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:05 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 12, 3:05 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 305 PM EDT THU JUN 12 2003 PUBLIC...ATLANTIC RIDGE HOLDS ACROSS THE SOUTHEAST THROUGH SATURDAY. DEEP SOUTHWEST FLOW WILL CONTINUE BRINGING IN THE HIGH MOISTURE CONTENT. NUMEROUS DIFFICULT-TO-TIME SHORTWAVES PASS THROUGH OR CLOSE TO THE FORECAST AREA DURING THIS TIME. ADD TO THE MIX THE AFTERNOON SEABREEZE AND CONVECTIVE BOUNDARIES AND THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS AT JUST ABOUT ANY TIME...BUT MAINLY DURING THE AFTERNOON AND EVENING HOURS BECAUSE OF DAYTIME HEATING. WILL PUT SLIGHTLY HIGHER POPS IN DURING THE DAY AND CUT BACK A BIT AT NIGHT. MODELS STILL QUITE CERTAIN A BACKDOOR COLD FRONT WILL MOVE IN ON SUNDAY AS LARGE HIGH BUILDS INTO THE MID ATLANTIC AND NEW ENGLAND. APPEARS FRONT WILL BECOME STATIONARY RIGHT THROUGH OR VERY CLOSE TO THE FORECAST AREA. LATEST RUN OF THE MRF HAS THE FRONT HANGING AROUND THROUGH MUCH OF THE WEEK. THIS WILL ADD A FOCUSING MECHANISM TO AN ALREADY VERY MOIST AND VERY UNSTABLE AIRMASS. FOR THE EXTENDED PERIOD WIND FIELDS SHOW STEERING CURRENTS WILL BE LIGHT AND WITH NUMEROUS SHOWERS AND THUNDERSTORMS A WIDESPREAD HEAVY RAIN EVENT COULD BE POSSIBLE. MARINE...SRLY FLOW TO CONTINUE FOR THE NEXT FEW DAYS WITH A DECREASING TREND LATE FRI THROUGH THE WEEKEND. WILL CONTINUE TO INCLUDE THE USUAL DIURNAL SHIFTS IN WIND DIRECTION. THE GFS CONTINUES TO BRING THE COLD FRONT DOWN THE COAST AND INTO THE CWA SUN NIGHT INTO TUE. SUSPECT WE WILL HAVE A TOUGH TIME GETTING A COLD FRONT THIS FAR DOWN THE COAST PARTICULARLY THIS TIME OF YEAR DURING THE DAY...THEREFORE DO NOT HAVE A LOT OF CONFIDENCE IN THIS SOLN. PLAN TO DOWNPLAY THIS SCENARIO SIMILAR TO WHAT SURROUNDING OFFICES HAVE DONE AS SUSPECT NOT SO MUCH COOL AIR WILL PENETRATE THE AREA. WILL RETURN FLOW TO SRLY LATER ON TUE. SMALL CRAFT ADVISORY CONDITIONS ARE NOT EXPECTED THROUGH THE PERIOD. .CHS... GA...NONE. SC...NONE. .CHS... GA...NONE. SC...NONE. AUSTIN/SLF
Hazardous weather outlook, Jun 12, 6:00 AM EDT, 10 hours 15 minutes before
AMZ330-350-352-354-370-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-121200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 600 AM EDT THU JUN 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .RIVER FLOODING...RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR THE LOWER SANTEE RIVER AT JAMESTOWN AND FOR THE SAVANNAH RIVER AT CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR MORE SPECIFIC INFORMATION. .STRONG THUNDERSTORMS...THERE IS A SLIGHT CHANCE OF ISOLATED STRONG OR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. HAIL AND DAMAGING WINDS ARE THE MAIN WEATHER HAZARDS...AS WELL AS CLOUD TO GROUND LIGHTNING STRIKES. PLEASE REFER TO ANY FUTURE SHORT TERM FORECASTS...SPECIAL WEATHER STATEMENTS...MESOSCALE DISCUSSIONS OR DAY 1 CONVECTIVE OUTLOOKS THAT MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. .RIVER FLOODING...RIVER FLOOD WARNINGS WILL CONTINUE FOR THE LOWER SANTEE AND SAVANNAH RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR MORE SPECIFIC INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NECESSARY LATE TODAY OR TONIGHT.
Nearby
Severe Thunderstorm Warnings in South Carolina, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.